MAUDE Adverse Event Report: MENTOR TEXAS PSI-TEC III ASPIRATOR, 110V; SYSTEM, SUCTION, LIPOPLASTY

MENTOR TEXAS PSI-TEC III ASPIRATOR, 110V; SYSTEM, SUCTION, LIPOPLASTY
Model Number PT-ASP-III-110
Medical Device Problem Codes Power Problem (3010); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a psi-tec iii aspirator, 110v has been malfunctioning outside of surgery.The physician reported that the fuses keep popping, and that the device appears to short out during usage before stopping completely.They attempted to resolve the issue by changing the fuses; however, the issue persists.No information was provided suggesting any surgical complications or procedural delays.
 
Additional Manufacturer Narrative
A manufacturing record evaluation was performed for the finished device number 04153207, and no non-conformance related to the reported complaint condition were identified.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The device was tested and repaired in the field by a service technician.Device evaluation summary: during the visual evaluation of the sample, minor scratches on the unit were observed.Per the service manual, operational and diagnostic analysis confirmed the unit would not start.The power entry module was replaced.Also, two non-oem screws were replaced.The testing of the device was completed per service manual.The unit has passed all functional tests and is fully operational.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Mentor received an update on the events submitted in the initial report.It was reported that the device produced a burnt rubber smell after prolonged use.In section h, updated the device code to "no code available" to reflect the burning smell.Manufacturer's reference number: (b)(4).

Brand Name
PSI-TEC III ASPIRATOR, 110V
Common Device Name
SYSTEM, SUCTION, LIPOPLASTY
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9735402
Report Number1645337-2020-02715
Device Sequence Number2401116
Product Code MUU
UDI-Device Identifier00081317023364
UDI-Public00081317023364
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K981215
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberPT-ASP-III-110
Device Catalogue NumberPT-ASP-III-110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer02/21/2020
10/22/2020
10/22/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date02/26/2020
10/23/2020
10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1